MAUDE Adverse Event Report: COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G28999
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: phone:(b)(6).G4-: pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported to cook that the valve of a check-flo extra large introducer leaked.The patient was undergoing a three vessel fenestrated endovascular aortic repair (fevar) to treat a juxtarenal aneurysm.The check-flo extra large introducer was inserted into the patient.A dilator was inserted into the check-flo extra large introducer.When the dilator was removed, blood was dripping from the valve of the check-flo extra large introducer.To continue the procedure, it would have required puncturing the valve of the check-flo extra large introducer to insert two six french sheaths and one seven french sheath.As blood loss was a concern, the check-flo extra large introducer was removed at that point in the procedure.Another check-flo extra large introducer was placed with better hemostasis to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 04jul2024 indicating that no additional procedures were necessary, and the patient recovered well.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d4 (model), h6 (annex g) investigation-evaluation it was reported to cook that the valve of a 'check-flo extra large introducer' leaked.The patient was undergoing a three-vessel fenestrated endovascular aortic repair (fevar) to treat a juxtarenal aneurysm.The check-flo extra large introducer was inserted into the patient.A dilator was inserted into the 'check-flo extra large introducer'.When the dilator was removed, blood was dripping from the valve of the 'check-flo extra large introducer'.To continue the procedure, it would have required puncturing the valve of the 'check-flo extra large introducer' to insert two six french sheaths and one seven french sheath.As blood loss was a concern, the check-flo extra large introducer was removed at that point in the procedure.Another check-flo extra large introducer was placed with better hemostasis to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The patient recovered well.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One used 'check-flo extra large introducer' was returned to cook incorporated for investigation.Upon visual inspection, the device was received with a dilator inserted into the introducer.The dilator was removed from the introducer, and it was noted that the silicone disc appeared to be pushed slightly downward.Further investigation of the returned device revealed a small puncture mark beside the slit in the silicone disc.The silicone disc leaked during tabletop testing.After removing the hub from the device, the three silicone discs were removed for inspection.The initial small puncture was no longer visible, and there was no other damage noted to the silicone disc.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed four related non-conformances on the subassembly relevant to the failure mode.However, in each instance the non-conforming product was properly identified and scrapped.The remaining devices were sent to quality control for inspection, leaving no indication that non-conforming product was shipped.A complaint history search did not identify any other complaints for the device lot or subassembly for a related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: ¿intended use introducers are intended for introduction of balloons, closed and non-tapered end catheters or other diagnostic and interventional devices.Warnings before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Precautions ¿ the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.¿ before removing or inserting devices through the introducer, aspirate through the side-arm of the valve to clear the introducer, then flush with heparinized saline.Instructions for use sheath introduction 1.Upon removal form package, ensure the inner diameter (id) of the introducer is appropriate for the maximum diameter of the instrument or catheter to be introduced.2.Using the side-arm of the valve, flush the introducer by filling the introducer assembly completely with heparinized saline.¿ based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause for this event was traced to component failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
CHECK-FLO EXTRA LARGE INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19620238
Report Number1820334-2024-00873
Device Sequence Number20953972
Product Code DYB
UDI-Device Identifier00827002289994
UDI-Public(01)00827002289994(17)251019(10)15028474
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model NumberG28999
Device Catalogue NumberXVCFW-20.0-35-25
Device Lot Number15028474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/04/2024
08/23/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/10/2024
09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale